Sign in to follow this  
Followers 0
tlehmbecker

Nootropics (racetams in particular)

8 posts in this topic

So, I started trying out nootropics to get some of my cognitive spark back. My stack *was* as follows

 

  • 750mg oxiracetam
  • 750mg aniracetam
  • 400mg alpha-GPC (in 50% form, so 800mg of powder)
  • 200mg l-theanine in split doses

But I'm altering it. I believe the aniracetam is making my HPPD worse, my ghosting/double-images in particular. The reason I think this is that aniracetam has an affect on serotonin and dopamine. I can't remember if it's an agonist or antagonist. Since HPPD is apparently linked to serotonin and dopamine to some extent, I would think messing with either would be bad. Then again, it could be anything in my stack. Anyways, I'm dropping aniracetam and seeing where that gets me. I will be adding the following

  • 1g Lion's Mane extract
  • 15mg Noopept (maybe)
  • 300mg pramiracetam (maybe)

So, I'll see where that gets me. In addition to this I'm also tapering off clonazepam from 2mg/day (I'm down to 1.21mg/day as of today), I'm working my way up to 16mg/day of tiagabine, and I'm holding at 100mg/day lamotrigine. 

 

So, I don't know, what's your guys' experience with nootropics? I'm mainly interested in if any made HPPD symptoms worse.

0

Share this post


Link to post
Share on other sites

That is a LOT of racetams to start throwing at your brain.

Use of oxiracetam gave me problems with speech after about a month. Abrupt cessation of it afterwards caused a plethora of negative cognitive effects I'm still struggling with up to a year later. While it was working though it gave me great benefit.

Coluracetam was incredibly harmful

Some people react very badly to racetams. It seems to be a small percentage but I unfortunately seemed to fall into that category. I was incredibly suicidal for a long time afterwards and still struggle with this today. I have permanent sexual dysfunction from their use, can longer tolerate any amount of alcohol without downstream effects lasting for weeks. I have problems with sleep and hunger responses. (For 4 months after racetam use I had no hunger or thirst response and complete inability to achieve erection. Hunger and thirst returned with about 70 percent of my erection quality and 70 percent of normal lust. Reliant on erectile dysfunction medication now.

Aniracetam is a 5ht2a agonist like hallucinogens. I would avoid it.

Noopept has been shown to make HPPD worse anecdotally.

Honestly, if I can the advice it would be to not take these. Whatever mechanism causes HPPD is sensitized to how these meds work. You could find yourself in HPPD x2000 like I did. Or maybe not. Let us know how it goes

Whatever you do DO NOT STOP ABRUPTLY any racetam you have been taking for a while. All the horror stories I've read that seems to have done the most damage. Ween off. I wish I had.

Remember, scientific research on racetams is pretty scarce. Lots of rodent studies though. I think they have the potential to really help with our disorder but as of now there needs to be more human studies.

0

Share this post


Link to post
Share on other sites

Oh and I forgot, LOAD UP ON ANTIOXIDANTS. Racetams can cause oxidative stress in the hypothalamus. This is what I believe has caused the majority of my hunger, thirst, and sex problems. Very important you do this.

0

Share this post


Link to post
Share on other sites

There are also anectodal reports of racetam tolerance where they stop working after x months.

I've seen only a few reports of people using racetams with HPPD. I don't know if they were commuted users

Every racetam is different and I don't know if any have been studied mixing them. Be careful.

0

Share this post


Link to post
Share on other sites

I would not go off klonopin until you know how these effect you and then go VERY slowly. Racetams increase glutamate receptor density. Benzo withdrawal makes glutamate go off the charts. The combined effects could be very negative for your brain health.

0

Share this post


Link to post
Share on other sites

I would not go off klonopin until you know how these effect you and then go VERY slowly. Racetams increase glutamate receptor density. Benzo withdrawal makes glutamate go off the charts. The combined effects could be very negative for your brain health.

0

Share this post


Link to post
Share on other sites

Thanks for the concern. Anyways, I dropped all nootropics sans Lion's Mane and l-theanine. Don't worry, I had only been using them off and on for a few days. With that said, visuals seem to have mostly returned to baseline. So one or more of the racetams were causing a worsening in symptoms. 

 

Regarding the clonazepam, I've been doing a daily micro-taper for the past two and a half months, so I can't really just stop. I mean, I can, but then I would have to taper again and daily micro-tapering is a tedious and arduous thing (I have to get up 2 hours before I normally do just to prepare solutions). Also, since I've stopped using racetams there shouldn't be any problems in continuing with a micro-taper. 

0

Share this post


Link to post
Share on other sites

That's good to hear! I agree as long as you aren't trying N a bunch of new things continuing the taper sounds just fine.

2 hours huh. That's rough! I wish you the best of luck. Benzos are rough to get off

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0